MAUDE Adverse Event Report: SYNTHES BETTLACH PULLING DEVICE Ø4 L240 F/LISS; GUIDE

SYNTHES BETTLACH PULLING DEVICE Ø4 L240 F/LISS; GUIDE
Catalog Number 324.033
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 07/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient id, dob and weight not provided for reporting.Device is an instrument and is not implanted/explanted.Device available for evaluation?: date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.(b)(4).Device history records review was conducted.The report indicates that the: part #324.033; lot #7787859, manufacturing location: (b)(4), manufacturing date: 15.March 2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Dhr review for subcomponents with known lot number: - 501704 / lot no.2800276, manufacturing location: (b)(4), manufacturing date: 21.Dec.2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.- 501706 / lot no 7721276, manufacturing location: (b)(4), manufacturing date: 21.Jan.2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.- 501706 / lot no 7748489, manufacturing location: (b)(4), manufacturing date: 07.March 2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that pulling device broke during an intervention.The broken piece could not be removed and was left inside the patient.The surgery was not prolonged.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed.One (1) pulling device ø4 l240 f/liss (part # 324.033, lot # 7787859) was received for investigation and was found broken at the threaded part.The broken part, approx.30 mm is missing.The knurled screw is fully functional.The manufacturing review does show that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The examination of the raw-material testing certificates showed no deviations regarding material analysis, strength and structural stability.The microscopic view, with a magnification of 10x, of the broken surface shows a homogenous surface what indicates material conformity as well.Unfortunately, we are not able to determine the exact cause of this occurrence due to missing detailed clinical information and missing broken part.We do suppose that a mechanical overload situation during use could lead to the breakage.Based on the investigation results we conclude that the cause of failure is not due to any manufacturing non-conformances.No product fault could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Reporter phone number is (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the patient was treated on (b)(6) 2017 for the supra-intercondylar fracture of the left femur and was implanted with 9-hole locking compression plate (lcp) distal femur plate and screws.Per surgeon no further intervention is planned at this time.The plate and screws may be removed one day, but the broken fragment will not be removed because it is too buried in the bone unless there should be a pseudarthrosis and the need to perform bone augmentation or bone trimming such as it would not be appropriate to remove this fragment.The patient is young, during the procedure, the bone could be considered very resistant and of excellent quality and the patient is of a very muscular morphotype.The patient is fine.

Brand Name
PULLING DEVICE Ø4 L240 F/LISS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6834020
Report Number9612488-2017-10447
Device Sequence Number10792327
Product Code FZX
UDI-Device Identifier07611819221345
UDI-Public(01)07611819221345(10)7787859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.033
Device Lot Number7787859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/22/2017
10/17/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/10/2017
10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR